Hi Amy: The only thing I can think of is that she's judging by your A1c which is 6.4%. 6.4% is very good - diabetics strive for it to be 7% or lower - but perhaps if you're having other hypoglycemic symptoms (lightheadedness, shakey (shaky), dizzy, sweaty, etc.) then you're running on the lower end. I am NOT a Dr. but it sounds to me she might have mentioned that you're on the lower end of the spectrum to keep you mindful of hypoglycemia... several lows could lead to hypoglycemic unawareness and in my case, that has lead to me having seizures. Not to scare you, but maybe she wants you to be more mindful. I think you should ask her for ranges... as in, what range should your BG be in while fasting, after a meal, before bed, etc. For example, my Dr. wants my BG to be near 140mg/dL before bed since it tends to drop in my sleep. If it's lower than that, I eat an apple with peanut butter or other similar snack before bed.
Hi. Thank you for your reply. A little history about myself. I do get lightheaded, and dizzy. I sweat very easy (sometimes even while I'm cold?) and have no hot or cold tolerance. I get brief (2 min.) hard headaches, and now the pains in my legs are coming back. I have had some heart issues over the past. Now is fine. MY (hs CRP 6-20) is always high. In the last few months (off and on) I've been very aware of my heartbeat with some really bad chest pains.
She said as far as the sugar goes that I should eat 3X daily vs. 1 or 2 and add protein and fat and healthy carb w/ each meal. So therefor as you said "she wants me to be mindful". She said sometimes oj will even help.
I have also been told my iron (ferritin 20.3 & transferrin 409) is low, calcium is low and thyroid is low. I just started taking levothyroxine. 25. I also take high bp meds, H2o pills and chol. meds.
My energy level goes down really bad every couple days. Just trying to figure out what is going on. Something must be causing all of this. I eat healthy. And I've really been trying to loose weight and just keep gaining. Hopeing to link this all together somehow on here. Thanks again;
Hypothyroidism typically causes weight gain so that is most likely the reason you are gaining weight (I know this because I have hypothyroidism as well and am on .88 of Levothyroxine). It also causes fatigue. Sounds to me like you need to eat several smaller meals throughout the day (this will also keep your energy levels up) - it sounds like you're dieting to lose weight. If you're on Synthroid (Levothyroxine) then you will lose a little weight once your TSH (Thyroid) levels return to normal. Also, keep in mind that you won't do much for your condition by trying to lose weight by only eating 1 or 2 meals a day. Eat smaller low calorie, high protein meals spread out throughout the day and I am sure you'll feel better. Protein and a little bit of fat slows down digestion and slowly releases carbs into the blood stream, which is most likely why she told you to have protein, a little bit of fat, and some carbs with each meal. It's much easier than it sounds - a snack of an apple (carbs & fiber), peanut butter (fat & protein) and a few crackers (complex carbs) will keep you going for hours... OJ will bring up your glucose very fast if you're feeling sweaty and shakey (shaky) - just make sure you follow it with some protein in order to KEEP it up. As for the iron, be very careful with taking supplements. I would recommend you rule out any type of gastro type of bleeding with a possible endoscopy, and if results come back normal, follow up with a nutritionist.
Hi again, Thanks for the reply. Actually I only eat 1-2 meals a day because I do snack alot. Mainly on peanuts and oranges lately. Alot of times for a meal a slice of 15 grain bread with I can't believe it's not butter and peanut butter with a bowl of kashi whole grain, straw. and rasberrry cereal with soy milk. I've been working on the treadmill to try to build myself up and get into shape. I in general eat pretty healthy though. I fish and hunt. Eat venison, fresh and seafood fish, grow and can my own fruits and vegies. Just because I like the way they taste. I do like to eat though. Maybe I just eat too much. I've been trying to watch how late I eat. I've been thinking about weight watchers if it continues.
As far a endoscope? What would that check for? I do have a spot on the left side of my belly button that is tender but has been that way for years and only hurts when pressed on so I was told not to worry about it. Sorry for my ignorance. I don't know though so I thought I would throw it out there.
I'm going to ask for a T3 test when I hear back about the US of the thyroid. Maybe my #s are not that bad and the Levothyroxine itself is the issue. I don't know. Thanks so much for your time. Looks like I will have alot to read up on food.
Sounds like your diet is fine, but you might want to focus on the variety when you eat a meal or snack - mix it up a bit with a little from each category (fat, protein, carbs, fiber). If you're finding you're eating too much, try eating more protein and fiber (more filling) and less fat and carbs (but eat smaller more frequent meals so that your blood glucose doesn't go low).
I'm not a Dr, but my first reaction is to say that you're a little heavy because your thyroid is off, but then again .25mg of Synthroid (Levothyroxine) really isn't that much. The hormone your thyroid produces helps you metabolize food so it really has an effect on weight gain if it's producing too little.
The endoscopy would rule out GI bleeding - I had one when my Iron came back way too low and I had a couple of weeks of terrible heart burn. If you're experiencing all these things AND you have tenderness in your abdomen, DEFINITELY make your Dr aware of this.
Also read up on food contents a lot - I have type 1 diabetes, hypothyroidism, severe asthma and moderate psoriasis and I've been able to keep most of it under control much easier with my diet.... changing what I put into my body has literally changed my life.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.